MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. EVIS EXERA II COLONOVIDEOSCOPE

AIZU OLYMPUS CO., LTD. EVIS EXERA II COLONOVIDEOSCOPE
Model Number PCF-Q180AI
Medical Device Problem Code Failure to Clean Adequately (4048)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/19/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned and evaluated.In addition to the malfunction documented in b5, the additional evaluation findings are as follows: the ceiling plate was deformed; the sir water and the suction cylinder had no color; the flexibility adjustment, grip, switch box, connecting to, and scope cover all presented scratches; the maximum cumulative used was reached; the switch flexible printed circuit unit cover, the suction connector, the electrical connector, charged couple device, flex printed circuit, and electrical circuit board all presented corrosion due to water leakage; due to a burn on the probe cover, the insulation resistance value at the distal end did not meet the standard value; due to the wear of the angle wire, the play of the up/down knob was out of the standard value; the light guide and scope cover had a crack, and the universal cord had a wrinkle.The investigation is ongoing, and a supplemental report will be submitted upon completion of the investigation or if any additional information is provided by the user facility.
 
Event or Problem Description
The customer reported to olympus, that the evis exera ii colonovideoscope had a issue with the tie rod.It is unknown when the issue was found and no procedure information was provided.The device was returned for evaluation.During the device evaluation, it was found that the adhesive around the objective lens had foreign material.There were no reports of patient harm.This medical device report (mdr) is being submitted to capture the reportable malfunction found during evaluation.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation, and to correct information provided in the initial report.The following section was corrected: d4.Based on the results of the investigation, the event, ¿foreign materials at ob-lens glue¿, was confirmed.It could not be specified what the foreign material was nor the root cause of the remaining foreign material.It was unknown if the reprocessing steps were implemented in line with the instructions for use (ifu).It was confirmed that the section of the device with the foreign material residue had no deformation.There was no report that the device was used for procedure while the event occurred.Performance of reprocessing on the device was secured in the reports by reprocessing appropriately in accordance with instructions for use (ifu/cleaning/disinfection/sterilization).A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been over 18 years since the device was manufactured.The suggested events can be detected and prevented by handling the device in accordance with the following instructions for use (ifu): ¿ detection methods are written in ifu: evis exera ii gif/cf/pcf type 180 series operation manual chapter 3 preparation and inspection.¿ prevention measures are written in ifu: evis exera ii gif/cf/pcf type 180 series reprocessing manual chapter 5 reprocessing the endoscope (and related reprocessing accessories).Olympus will continue to monitor field performance for this device.

Brand Name
EVIS EXERA II COLONOVIDEOSCOPE
Common Device Name
COLONOVIDEOSCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18517633
Report Number9610595-2024-00930
Device Sequence Number20520781
Product Code FDF
UDI-Device Identifier04953170339172
UDI-Public04953170339172
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K100584
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPCF-Q180AI
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/25/2023
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/29/2023
Supplement Date Received by Manufacturer01/26/2024
Initial Report FDA Received Date01/16/2024
Supplement Report FDA Received Date02/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/25/2005
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown